Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 19, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Aug 2, 2016, 5:30 AM CDT for Scotland County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2016, 5:30 AM CDT (10:30 UTC)
- Expired
- Aug 2, 2016, 11:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Scotland County, MO
The radar
The Des Moines radar (KDMX), 184 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 7:44 AM CDT | HEAVY RAIN 4 | Bible Grove, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
644
WGUS53 KDVN 021030
FFWDVN
MOC199-021630-
/O.NEW.KDVN.FF.W.0019.160802T1030Z-160802T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
530 AM CDT TUE AUG 2 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN SCOTLAND COUNTY IN NORTHEASTERN MISSOURI...
* UNTIL 1130 AM CDT TUESDAY
* AT 526 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES ONE TO
THREE INCHES OF RAIN HAVE FALLEN SO FAR. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREENSBURG...CRAWFORD...HITT...SAND HILL...
MEMPHIS MEMORIAL AIRPORT...BIBLE GROVE...
SCOTLAND COUNTY FAIRGROUNDS...KILWINNING...SPILLMAN MOUND...
AND THE INDIAN HILLS CONSERVATION AREA.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 730 AM.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...TOBIN CREEK...
SOUTH FORK MIDDLE FABIUS RIVER...WILDCAT CREEK...NORTH FABIUS
RIVER...INDIAN CREEK...MIDDLE FABIUS RIVER...SOUTH WYACONDA RIVER...
NORTH FORK MIDDLE FABIUS RIVER...BRIDGE CREEK...NORTH FORK NORTH
FABIUS RIVER AND BEE BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4060 9235 4060 9227 4030 9211 4030 9235
$$
RP KINNEY3 follow-up statements
175 WGUS73 KDVN 021129 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 629 AM CDT TUE AUG 2 2016 MOC199-021630- /O.CON.KDVN.FF.W.0019.000000T0000Z-160802T1630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTLAND MO- 629 AM CDT TUE AUG 2 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR WESTERN SCOTLAND COUNTY... AT 621 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCINGHEAVY RAIN ACROSS THE WARNED AREA. 2 TO 4 INCHES OF RAIN HAVE FALLENSO. FLASH FLOODING IS OCCURING OR EXPECTED TO BEGIN SHORTLY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... GREENSBURG...CRAWFORD...HITT...SAND HILL... MEMPHIS MEMORIAL AIRPORT...BIBLE GROVE... SCOTLAND COUNTY FAIRGROUNDS...KILWINNING... SPILLMAN MOUND AND THE INDIAN HILL CONSERVATION AREA. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 830 AM. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...THE NORTH AND MIDDLE FABIUS RIVERS AND NEARBY CREEKS...INCLUDING INDIAN CREEK...BRIDGE CREEK...AND TOBIN CREEK. THOSE LIVING IN THESE AREAS SHOULD BE PREPARED FOR RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING SPOTS. && LAT...LON 4060 9235 4060 9227 4030 9211 4030 9235 $$ RP KINNEY
825 WGUS73 KDVN 021321 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 821 AM CDT TUE AUG 2 2016 MOC199-021630- /O.CON.KDVN.FF.W.0019.000000T0000Z-160802T1630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTLAND MO- 821 AM CDT TUE AUG 2 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR WESTERN SCOTLAND COUNTY... AT 819 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. 3 TO 5 INCHES OF RAIN HAVE ALREADY FALLEN IN SOME AREAS . FLASH FLOODING IS OCCURRING OR IS EXPECTED TO BEGIN SHORTLY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... GREENSBURG...CRAWFORD...HITT...SAND HILL... MEMPHIS MEMORIAL AIRPORT...BIBLE GROVE... SCOTLAND COUNTY FAIRGROUNDS...KILWINNING AND SPILLMAN MOUND. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING SPOTS. && LAT...LON 4060 9235 4060 9227 4030 9211 4030 9235 $$ UTTECH
958 WGUS73 KDVN 021626 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1126 AM CDT TUE AUG 2 2016 MOC199-021630- /O.EXP.KDVN.FF.W.0019.000000T0000Z-160802T1630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTLAND MO- 1126 AM CDT TUE AUG 2 2016 ...THE FLASH FLOOD WARNING FOR WESTERN SCOTLAND COUNTY WILL EXPIRE AT 1130 AM CDT... THE HEAVY RAIN AND FLASH FLOOD THREAT HAS ENDED. HOWEVER...RISES ON AREA RIVERS AND STREAMS CAN STILL BE EXPECTED. IF YOU ENCOUNTER FLOODED ROADS...PLEASE DO NOT ATTEMPT TO DRIVE THROUGH. LAT...LON 4060 9235 4060 9227 4030 9211 4030 9235 $$ UTTECH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:40 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 2, 3:40 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 340 AM CDT TUE AUG 2 2016 .SYNOPSIS... Issued at 311 AM CDT Tue Aug 2 2016 Two primary areas of thunderstorms impacted the region during the overnight hours. A large cluster of storms was pushing into western Iowa, with another batch in northeast Missouri. Warm and humid air remained in place across the area, with early morning temperatures in the upper 60s to low 70s. && .SHORT TERM...(Today and Tonight) ISSUED AT 311 AM CDT Tue Aug 2 2016 Another tricky forecast for the short term period with uncertainties in convective trends, temps, and heat indices. In the near term, storms are continue to fire and expand into the far southwest along the nose of the 850mb moisture transport. Most CAMS have storms festering across the south this morning, and there is also some potential for western Iowa convection to ride the MU Cape gradient into the south after daybreak. Severe storms not expected this morning, but will have to monitor for heavy rain and localized flooding. Later this afternoon and tonight, there is less confidence in timing and coverage of storms. There may be somewhat of a lull during the early afternoon before an uptick by late afternoon/evening as a vort max moves through. Most of the forecast area is in the SPC day 1 marginal risk area for isolated strong wind gusts, but weak deep layer shear should preclude a significant severe weather threat. The main issue will be localized flooding due to slow moving/back-building storms in the weak flow. Cloud debris from morning storms is expected to again keep temperatures from rising too dramatically today, and that is expected to keep afternoon heat index values mostly under advisory criteria. Some areas in the far south could approach the 100 degree mark, but this can be handled with a Special Weather Statement later if necessary. .LONG TERM...(Wednesday through Monday) ISSUED AT 311 AM CDT Tue Aug 2 2016 Forecast focus on hot weather mid week and chances for storms. Wednesday through Thursday night: This is the time frame for the warmest part of the week. Heat dome will be over the area and there appears to be enough of a cap to suppress convection until Thursday night. This is when a cold front will arrive with sufficient CAPE but deep layer shear is weak. Ahead of the front temperatures will rise well into the 80s to lower 90s on Wednesday then in the lower to mid 90s on Thursday. Heat index values will rise to 100 to 105 south of Interstate 80 on Wednesday and 100 to 110 on Thursday for much of the cwa. Heat headlines may be needed during this time. Friday through Monday: Low confidence as models are quite different in their solutions. The ECMWF has the cwa on the edge of the cap with the frontal boundary stalled across our southern counties. This puts the cwa in several rounds of mcs activity, especially Sunday through Monday. The GFS keeps the front well south into MO until towards Monday and then brings an mcs into the cwa. The consensus models has cooler temperatures during this period with highs mainly in the upper 70s to lower 80s. HAASE && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) ISSUED AT 1134 PM CDT Mon Aug 1 2016 Generally VFR conditions to prevail with episodes of isolated to scattered showers and thunderstorms possible. The best chances should be late this morning and afternoon. Confidence remains low and thus do not have any PROB30 groupings though MVFR conditions are possible with any stronger precipitation. Winds will tend to be light southeasterly at 5 to 15 kts. && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && SYNOPSIS...RP Kinney SHORT TERM...RP Kinney LONG TERM...Haase AVIATION...Nichols
Hazardous weather outlook, Aug 2, 4:25 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 425 AM CDT TUE AUG 2 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-030930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 425 AM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. A FEW STRONG STORMS WITH GUSTY WINDS ARE POSSIBLE. THE MAIN ISSUE WILL BE SLOW MOVING AND REPEATED THUNDERSTORMS THAT COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING. TEMPERATURES IN THE 80S...COMBINED WITH HIGH HUMIDITY...WILL PRODUCE HEAT INDEX VALUES IN THE 90S TO NEAR 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AS A COLD FRONT MOVES ACROSS THE OUTLOOK AREA. THERE WILL BE MORE CHANCES FOR THUNDERSTORMS SUNDAY AND MONDAY. THE SEVERE WEATHER THREAT APPEARS LOW. HEAT INDEX VALUES WILL RISE INTO THE 100 TO 105 RANGE ALONG AND SOUTH OF INTERSTATE 80 WEDNESDAY. THE HEAT INDEX WILL THEN SOAR INTO THE 105 TO 110 RANGE ON THURSDAY OVER MUCH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. RP KINNEY/HAASE
In the hours before
Special weather statement, Aug 2, 4:42 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 442 AM CDT TUE AUG 2 2016 MOC199-021045- SCOTLAND- 442 AM CDT TUE AUG 2 2016 ...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT WESTERN SCOTLAND COUNTY EARLY THIS MORNING... AT 437 AM CDT...THUNDERSTORMS WITH HEAVY RAIN CONTINUED TO DEVELOP AND MOVE SOUTHEAST...IMPACTING WESTERN SCOTLAND COUNTY. LOCATIONS IMPACTED INCLUDE... GREENSBURG...CRAWFORD...BIBLE GROVE...SPILLMAN MOUND... KILWINNING AND THE INDIAN HILLS CONSERVATION AREA. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. HOURLY RAINFALL AMOUNTS OF AN INCH OR MORE WILL CONTINUE THROUGH SUNRISE. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4059 9235 4030 9214 4030 9235 TIME...MOT...LOC 0937Z 240DEG 49KT 4071 9150 RP KINNEY
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:42 AM CDT | Special Weather Statement | DVN | Scotland | 63 min |
| Aug 2, 6:34 AM CDT | Special Weather Statement | DVN | Scotland | 56 min |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.